Score A Big Zero For Canadian Medical

Here comes another rant: As most of you know, back in November I was in the hospital with pneumonia. While there, I picked up a hospital acquired infection known as c. diff. It’s unfortunately rather common these days mainly due to the lack of cleanliness in hospitals (and also due to the abuse of broad-spectrum anti-biotics in hospitals). But without a doubt, it’s a serious infection, and is responsible for many deaths. The superbug the media focuses on is MRSA, but in terms of fatalities, c. diff kills about twice as many people. Just last month it claimed the life of a mother who went to the UBC hospital to deliver twins. I spent a few months battling it with […]

28 Days Later

A few minutes ago, I took the last of the foul-tasting, side-effect inducing crud that I started nearly four weeks ago. The last few days have been particularly hard, and I’ve found myself extremely tired, have had a metallic taste in my mouth, and also a fairly bad migraine. While most of my family played board games tonight, I was forced to retire to the couch in the other room and attempt to out-sleep my pounding head. 168 little antibiotic goodies The Last 2 Out Of 168 Pills Hopefully in the next day or so, as the drug leaves my system, I’ll start feeling alot like my old self again. I should also be healthy again, which is the most […]

Off The Sauce

Today was a strange day. I woke up this morning and went down to the clinic to get the results of some tests I had done this week. If you’ve been keeping up with my saga, I somehow got a digestive infection when I was in the hospital with pneumonia a few months ago. It’s not contagious or anything – about 10% of people in the hospital get it after a week, and over 50% of people generally get it after four weeks in a hospital. You typically don’t get this unless your body is hit with a really hard broad-spectrum anti-biotic, which in my case was clyndamycin in the hosital. This type of antibiotic actually ends up killing all […]

Warning — you’re probably gonna hear far too much information in this post, but I need to vent a bit. Ever since being discharged from the hospital, I’ve had some pretty bad digestive problems. It started with just your run of the mill diarrhea, but has slowly gotten worse over the last month. Lately I’ve been waking up a bit crampy, and have to hit the bathroom fairly often during the day right now. I spent the other evening searching on the internet, and finally pinned it down to antibiotic associated diarrhea, due mainly to the IV and oral antibiotics I had while fighting pneumonia: Antibiotic-associated diarrhea occurs when antibiotics disturb the natural balance of “good” and “bad” bacteria in […]